Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling difficulty and cold in throat after stress test done. Is this an allergy?

Answered by
Dr.
Dr. Rajiv K Khandelwal

Pediatrician

Practicing since :1976

Answered : 1872 Questions

default
Posted on Thu, 14 Feb 2013 in Ear, Nose and Throat Problems
Question: My throat ever since yesterday has been bothering me. I had a stress test done and ever since then my throat has felt kind of cold an bothersome...a little tingly at times. Is this an allergy? OR am I coming down with a cold? I am not stuffy and no fever I don't think. I am tired but I think its becuase I didn't get a good nights sleep. Its just when I breathe my throat feels cold? any suggestions on what it is and what I can take for it? I do take xanax sometimes too (FYI just in case with OTC interaction meds you may prefer)
doctor
Answered by Dr. Rajiv K Khandelwal 2 hours later
Hi,

Thank you for your query.

It is very difficult to tell whether you are developing a throat infection without having a look at it. Nevertheless the description suggests that you may land up with a congested throat and this may just be the beginning. It is difficult to say whether it is an allergy or a viral infection.

A good night's sleep will certainly help you. However, if the symptom persists you can have a decongestant tablet like pseudoephedrine three times a day.

I hope I have responded to your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you a speedy recovery.

Regards,

RKK
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rajiv K Khandelwal 2 hours later
My chest and throat have also been feeling "heavy" on and off for over a week.
I don't know if the other reply was submitted but would nightime severe cold and flu work? or should I stick with sudafed? I can't sleep if I take sudafed and it is evening now....any other suggstion if you don't think the theraflu will help?
doctor
Answered by Dr. Rajiv K Khandelwal 15 minutes later
Hi,

Thank you for the update.

Though Sudafed makes one drowsy but if it does not suit you then you can try the other flu medicine that you have. If you feeling heavy on the chest then I suggest that you consult a doctor in the morning.

I hope I have responded to your query to your satisfaction.

Wishing you all the best.

Regards,

RKK
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rajiv K Khandelwal 31 minutes later
I have been to a cardiologist..Yesterday I had a Stress test and an ultra sound of the heart since I may have a murmur and occasional palpitations. I am currently wearing a holtor monitor. I mentioned the heavy chest but nothing was really said about it. He said my stress test looked fine but still waiting on the ultra sound results and will follow up in 2 weeks unless they call me with bad news. I have been to teh dr alot the past month...I had bronchitis and a tooth infection last month..do you think if the heaviness was serious the dr would have been more concerned about it? I really don't want to go back to my doctor since I have been to her 4 times in teh past month! I feel stupid going back again. I am not sure if its really a heavy feeling but that is the only way I can describe it..its not tight..I am sure you really don't know what to say about it anymore except go to my doctor. Could it be asthma???
doctor
Answered by Dr. Rajiv K Khandelwal 1 hour later
Hi,

Thank you for the update.

Yes, I had noted the details of your cardiology work up and shall have to wait for the holter report. The echocardiography would have picked up the murmur and the doctor would have shared the information with you. As your stress test is normal there is nothing to worry about the cardiac condition. The heaviness of the chest is not due to a cardiac condition.

You mention that you had bronchitis last month and have seasonal allergies. Bronchitis can give rise to a feeling of the heaviness of the chest. In asthma one develops night cough and have difficulty in breathing which, fortunately, you do not have.

I hope I have responded to your doubts.

Wishing you all the best.

Regards,

RKK
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests

Recent questions on  Shingles

doctor1 MD

Hi, my bf and I had dry humping couple of times yesterday. He had 2 boxers on and shorts and I had my panties. We tried to make sure nothing came on me. The next day evening I started feeling nauseous and tired. After a day, I still felt slight nausea but whenever I ate something, it stopped. I urinate a lot too and feel tired. I belch a lot too. My breasts feel a little tender and nipples hurt(i think they hurt because of bf making out on them too much yesterday). Am I pergnant?

doctor1 MD

I m having an issue with my periods lately. Since I was 12 I got it every month but never knew when in the month I d get it. Often I d get it on holidays or other big events. When I turned 14, they got a lot heavier periods. Pain killers bearly worked. I also just wasn t hungery and could go a whole day or two without eating more than a few bites of food. My mom thinks it might of been an issue inside me that I got from my dad s side of the family. I asked but nothing seemed to match up. Now I m 15. My periods have gotten really weird and it s starting to worry me. I was out and moving a lot over the summer and my periods were almost painless and I could even forget I had it. Once school started for me, I didn t get out as much and my period is more heavy than I remember. Well, at first I just had a lot of spotting for almost a month before I got the full out period. I felt fine for a little bit other than some cramps , but after I moved around and woke up more, I started to feel really sick. I felt like I had a fever , got pale, felt like I was going to puke, and everything in my body seemed to hurt. I had to be sent home it was so bad. This has happened to me before but then I had reason behind it. I thought I was sick from badly cooked food the first time and the other two times I was already sick. But me being in good health other than a runny nose from allergies turning into a fever and sickness when I get my period worries me. I need to find out what s causing this soon because I m tired of having to miss school and other things because of a period that leaves me in so much pain I don t want to leave bed. I ve never had sex and don t take any birth control medication so that takes a lot off the list of what s wrong. Do you know what it might be that s causing my periods to act so weird?

doctor1 MD

Hi Im 35 years of age, my periods have always been every 28 days for 5 days but I have lost a lot of weight (4 stone ) in the past 2 years & now my periods are all over the place. My period was due on Wednesday but I actually started bleeding last Wednesday (lightly) up until yesterday & today I am losing like a proper period. I just dont know what I can take or do to make it better ? AAAA

doctor1 MD

Thank you so much for this opportunity.My name is Sandra prior to this time I haven t seen my period( mestrual cycle) for almost 2 years which was in 2010,but on the 30th of August 2012 my period came and I was very excited but didnt show up in september.The next time the mestrual cycle came was in October 12th 2012.I was scheduled to do an IUI but when the doctor had a virginal scan on me he discovered that the lining of the womb is thin and he placed me on 6 tablets of 2mg progynova daily with primolut N . The question is,is the dose not to high having to take 2 tab -3times daily? I took the same drug in 2010 in another city I was asked to take just 1tab daily so am wondering why the doses high and the safety. thank you so much for your response

doctor1 MD

I have a rash on my arm that could either be poison oak (my husband did wildland training although he took all his gear off outside and I did not tough his things) or shingles . It covers most of my forearm, started with looking like eczema on...

doctor1 MD

Hi I am a Nurse who works in th Community, I recently bought new car in which I spend short spells in driving betwen patients homes. The car had a strong air freshener which to remove as I kept sneezing . We them moved in to new premises when the...

doctor1 MD

Diagnosed with tonsillitis last monday. On penecillan. Still not cleared up. Lightheaded and loss of appetite. Insomnia tonight. Worried!! Is this normal